Hokkaido Mathematical Journal

KUBO Hideo, OHTA Masahito,

Blowup for systems of semilinear wave equations in two space dimensions.

Hokkaido Mathematical Journal, 35 (2006) pp.697-717

Fulltext

PDF

Abstract

We consider semilinear systems of wave equations with multiple propagation speeds and find out the critical order of the nonlinearity which characterizes large time behavior of small amplitude solutions to the system by establishing blowup results. We also evaluate the lifespan of the solution in terms of the size of the initial data from above and below. We underline that not only the order of the nonlinearity but also the way of coupling among unknowns in it has a major effect on the lifespan.

MSC(Primary)35L70
MSC(Secondary)
Uncontrolled Keywordsblowup, semilinear wave equations, lifespan